How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 25691
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

We have a 7.5 Pom and he is acting weird. We take 2mg klopin

Customer Question

We have a 7.5 Pom and he is acting weird. We take 2mg klopin and 50mg tramadol. We are careful not to drop them but hubby is not sure if he did this evening with one or the other. Eddie is walking funny and very hungry.
Submitted: 1 year ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 1 year ago.

I would bet on Klonopin (clonazepam) because benzodiazepines such as that drug can stimulate appetite and cause ataxia ("drunken sailor"). I might dose a 7.5 lb Pom with up to 1 mg/lb or 7.5 mg and so 2 mg represents a small and safe dose. There's no reason to induce emesis or treat in any manner.

50 mg tramadol, however, is an overdose. The most I would give Eddie is 37.5 mg. The small overdose would likely cause depression and ataxia but wouldn't be life-threatening. Please give me an update on Eddie.